The Open UniversitySkip to content

A note on rescalings, reparametrizations and classes of distributions

Jones, M. C. (2006). A note on rescalings, reparametrizations and classes of distributions. Journal of Statistical Planning and Inference, 136(10) pp. 3730–3733.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Families of distributions on the real line have location, scale and shape parameters. Reparametrizations of such distributions, particularly involving rescalings, do not produce different families of distributions. However, from time to time. 'extended' or 'generalized' distributions are proposed that are nothing other than such reparametrizations. This note was triggered by a specific instance recently published in this journal but other examples are briefly mentioned as well. (c) 2005 Elsevier B.V. All rights reserved.

Item Type: Journal Article
ISSN: 0378-3758
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 16040
Depositing User: Users 8955 not found.
Date Deposited: 07 May 2009 10:35
Last Modified: 15 Jan 2016 11:16
Share this page:


Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340